MAUDE Adverse Event Report: X-SPINE SYSTEMS, INC. FORTEX PEDICLE SCREW SYSTEM; PEDICLE SCREW SPINAL SYSTEM

X-SPINE SYSTEMS, INC. FORTEX PEDICLE SCREW SYSTEM; PEDICLE SCREW SPINAL SYSTEM
Model Number X070-0040
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant reported that the distal tip of a locking driver broke while a surgeon was trying to remove a set screw of a cross connector.There were no known patient complications.The locking driver was returned for complaint assessment, the instrument showed signs of repeated use.The location of the fracture was where the distal tip of the driver transitions from a cylinder to a star tip to engage screws.The torque limiting handle was not returned with the locking driver, the calibration of the torque limiting handle cannot be verified.If the torque limiting handle is returned and the assessment provides relevance to the root cause of the malfunction, a secondary report will be filed.The damage to the driver could be replicated if the driver was moved axially while engaged with the head of a cross connector set screw, or if excess rotational force is applied to the driver.A dhr review was performed for the lot and there were no manufacturing anomalies identified.The device met all required specifications prior to being released to distributable inventory.
 
Event or Problem Description
The complainant reported that the distal tip of a locking driver broke while a surgeon was trying to remove a set screw of a cross connector.There were no known patient complications.
 
Additional Manufacturer Narrative
The torque limiting handle was not initially returned with the complaint instrument (locking driver).The torque limiting handle was returned on 11/13/2018.This report is being submitted as a follow-up to 3005031160-2018-00030.The torque limiting handle was inspected to determine the torque-limiting ability of the handle.The torque limiting handle passed with results within the 30 inch-pound +/- 10% with each of the tests performed on a validated torque testing device.
 
Event or Problem Description
On 11/13/2018, the torque limiting handle associated with manufacturing report number 3005031160-2018-00030 was received for complaint assessment.

Brand Name
FORTEX PEDICLE SCREW SYSTEM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
X-SPINE SYSTEMS, INC.
664 cruiser lane
belgrade MT 59714
MDR Report Key7970179
Report Number3005031160-2018-00030
Device Sequence Number1255350
Product Code HXX
UDI-Device IdentifierM697X07000401
UDI-PublicM697X07000401
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K152132
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberX070-0040
Device Lot NumberI4268
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2018
Initial Date Received by Manufacturer 09/28/2018
Supplement Date Received by Manufacturer11/13/2018
Initial Report FDA Received Date10/16/2018
Supplement Report FDA Received Date11/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;